Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 196, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2012, 4:56 PM CDT for Claiborne Parish, Lincoln Parish, Louisiana. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 4:56 PM CDT (21:56 UTC)
- Expired
- Jul 5, 2012, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Claiborne Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:15 PM CDT | TSTM WND DMG | S Homer, LA | TREES WERE DOWNED ON HARMON LOOP ROAD...ST. JOHNS ROAD AND ON ARIZONA EAST OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502 WUUS54 KSHV 052156 SVRSHV LAC027-061-052300- /O.NEW.KSHV.SV.W.0196.120705T2156Z-120705T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 456 PM CDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA... CENTRAL CLAIBORNE PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF HOMER... * UNTIL 600 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF HOMER...AND MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE CLAIRBORNE...ATHENS...SPRING LAKE AND HOLLY SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR LAKE CLAIBORNE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! && LAT...LON 3264 9317 3288 9321 3283 9280 3263 9283 TIME...MOT...LOC 2156Z 097DEG 5KT 3274 9293 $$ 24
1 follow-up statement
117 WWUS54 KSHV 052239 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 539 PM CDT THU JUL 5 2012 LAC061-052248- /O.CAN.KSHV.SV.W.0196.000000T0000Z-120705T2300Z/ LINCOLN LA- 539 PM CDT THU JUL 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN PARISH IS CANCELLED... LAT...LON 3282 9287 3264 9287 3264 9317 3288 9321 TIME...MOT...LOC 2238Z 097DEG 5KT 3275 9300 $$ LAC027-052300- /O.CON.KSHV.SV.W.0196.000000T0000Z-120705T2300Z/ CLAIBORNE LA- 539 PM CDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CLAIBORNE PARISH... AT 533 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLLY SPRINGS MOVING WEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATHENS AND SPRING LAKE. LAT...LON 3282 9287 3264 9287 3264 9317 3288 9321 TIME...MOT...LOC 2238Z 097DEG 5KT 3275 9300 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:52 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 5, 2:52 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 252 PM CDT THU JUL 5 2012 .DISCUSSION... LINE OF CONVECTION ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS DRIFTING WESTWARD ALONG THE SOUTHERN PERIPHERY OF AN UPPER-RIDGE CENTERED ACROSS MISSOURI. CONVECTION FORECAST TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING...POSSIBLY REACHING AS FAR WEST AS THE TEXAS STATE LINE. UPPER-LEVEL TROUGH FORECAST TO DEEPEN ACROSS THE MISSISSIPPI RIVER VALLEY OVER THE NEXT SEVERAL DAYS PROVIDING INCREASING RAIN CHANCES FOR THE FOUR STATE REGION THROUGH THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. FOR THIS FORECAST PACKAGE MAINTAINED CHANCE POPS THROUGHOUT THE DURATION FROM SATURDAY THROUGH TUESDAY. AFTERNOON HIGH TEMPERATURES TO RANGE FROM THE LOW TO MID 90S THROUGH THE WEEKEND WITH LOW TEMPERATURES IN THE MID 70S. WITH THE PRESENCE OF A WEAK SURFACE BOUNDARY ACROSS THE REGION...WINDS SHOULD REMAIN LIGHT. ROBUST UPPER-LEVEL RIDGE REBUILDS TO THE WEST ON WEDNESDAY... BRINGING SUBSTANTIAL CLEARING AND A MARKED WARMING TREND THROUGH THE END OF THE FORECAST PERIOD. /05/ && .AVIATION... THE FOUR STATE REGION WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE RIDGE ALOFT AND THE EAST TO WEST FLOW AROUND THE SOUTHERN PERIPHERY OF THE HIGH. IN THE FLOW...GULF MOISTURE AND DISTURBANCES ALOFT MOVING OVERHEAD ALONG WITH LATE AFTERNOON HEATING WILL PRODUCE MAINLY VFR SCATTERED TO BROKEN CLOUDS RANGING FROM AROUND 6 KFT TO 12 KFT AND ISOLATED CONVECTION. OUTFLOW FROM UPSTREAM THUNDERSTORMS AND THE DISTURBANCES WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THAT WILL BE ENDING DURING THE EVENING...FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. WILL MENTION VCTS OR POSSIBLE TEMPO IN THUNDERSTORMS FOR KTXK AND KSHV AND PROBABLY VCTS FOR KELD AND KMLU SINCE BAND OF BROKEN CONVECTION LOOKS TO BE WEST OF THESE TWO SITES BY TERMINAL ISSUANCE TIME. FOR KSHV...KTXK...KLFK...AND KGGG LESS CONFIDENT OF CONVECTION BUT WILL INCLUDE MENTION OF VCSH OR VCTS. FOR NOW WILL OMIT MENTION OF SHOWERS OR THUNDERSTORMS FOR KTYR. IN AND NEAR THUNDERSTORMS THAT DEVELOP THERE WILL BRIEF PERIODS OF MVFR FLIGHT CATEGORIES AND IN LOCALLY HEAVY RAIN POSSIBLE IFR VISIBILITIES AND CEILINGS. SURFACE HIGH CENTERED ALONG THE LOUISIANA COAST AND WILL BE PROVIDING SOUTH TO SOUTHWEST WINDS OF LESS THAN 6 KNOTS OVERNIGHT THEN INCREASE TO 5 TO 10 KNOTS AFTER 06/15 UTC. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 96 73 94 75 / 20 30 30 40 30 MLU 71 97 73 96 72 / 20 40 40 50 30 DEQ 72 99 73 97 71 / 10 20 20 40 30 TXK 73 98 73 95 73 / 10 20 20 40 30 ELD 72 98 73 97 71 / 20 30 30 40 30 TYR 73 96 74 94 75 / 10 20 20 40 30 GGG 73 96 73 93 73 / 10 30 30 40 30 LFK 73 94 72 93 73 / 20 40 40 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/05
Hazardous weather outlook, Jul 5, 11:46 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT THU JUL 5 2012 ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167- 061700- HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1146 AM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...AND STRONG GUSTY WINDS CAN BE EXPECTED WITH ANY STORMS THAT DEVELOP. HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED IN COVERAGE DURING THE WEEKEND. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE IN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT. ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149- 150-061700- SEVIER-HOWARD-LITTLE RIVER-MILLER-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK- 1146 AM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED IN COVERAGE DURING THE WEEKEND. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE IN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT. 05
In the hours before
Special weather statement, Jul 5, 4:09 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT THU JUL 5 2012
ARZ073-LAZ004-006-052200-
CLAIBORNE-UNION-
409 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
JUNCTION CITY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF BERNICE...TO NEAR
JUNCTION CITY...MOVING WEST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jul 5, 4:11 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT THU JUL 5 2012
LAZ014-021-052200-
CALDWELL-OUACHITA-
411 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
BOSCO...CADERVILLE...CYPRESS...LAPINE...LUNA AND VIXEN...
AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF RICHWOOD...OR JUST
SOUTH OF FONDALE...MOVING WEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Local storm report, Jul 5, 4:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG EL DORADO 33.22N 92.66W
07/05/2012 UNION AR LAW ENFORCEMENT
TREES AND POWERLINES DOWNED IN EL DORADO.
&&
13Local storm report, Jul 5, 4:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG QUITMAN 32.35N 92.72W
07/05/2012 JACKSON LA LAW ENFORCEMENT
TREES DOWNED IN QUITMAN.
&&
13Special weather statement, Jul 5, 4:29 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 PM CDT THU JUL 5 2012
LAZ004-052215-
CLAIBORNE-
429 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER...
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTH OF ARCADIA...OR 12
MILES SOUTHEAST OF HOMER...MOVING WEST AT 5 MPH.
WINDS 40 MPH ARE EXPECTED WITH THIS STORM.
24Special weather statement, Jul 5, 4:38 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT THU JUL 5 2012
LAZ012-052215-
BIENVILLE-
438 PM CDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
BIENVILLE...BRICE...BRYCELAND AND LIBERTY HILL...
AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF JONESBORO...OR
JUST 2 MILES EAST OF LIBERTY HILL MOVING WEST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 42 min |
| Jul 5, 5:34 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.